Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 83, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Sep 26, 2014, 4:20 PM PDT for White Pine County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2014, 4:20 PM PDT (23:20 UTC)
- Expired
- Sep 26, 2014, 4:58 PM PDT
- In force
- 38 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County White Pine County, NV
The radar
The Cedar City radar (KICX), 192 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682
WUUS55 KLKN 262320
SVRLKN
NVC033-270015-
/O.NEW.KLKN.SV.W.0083.140926T2320Z-140927T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
420 PM PDT FRI SEP 26 2014
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WHITE PINE COUNTY IN EASTERN NEVADA...
THIS INCLUDES THE CITIES OF...GREAT BASIN NATIONAL PARK...BAKER...
* UNTIL 515 PM PDT/615 PM MDT/
* AT 417 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF GREAT BASIN
NATIONAL PARK TO 7 MILES SOUTH OF GREAT BASIN NATIONAL PARK TO 20
MILES SOUTH OF BAKER...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
BAKER...
GREAT BASIN NATIONAL PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3867 11410 3887 11428 3904 11449 3940 11439
3941 11403 3868 11404
TIME...MOT...LOC 2320Z 221DEG 50KT 3905 11433 3895 11420
3876 11404
$$
JRM2 follow-up statements
041
WWUS55 KLKN 262337
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
437 PM PDT FRI SEP 26 2014
NVC033-270015-
/O.CON.KLKN.SV.W.0083.000000T0000Z-140927T0015Z/
WHITE PINE NV-
437 PM PDT FRI SEP 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
PDT/615 PM MDT/ FOR EAST CENTRAL WHITE PINE COUNTY...
AT 434 PM PDT/534 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF SACRAMENTO PASS TO 8 MILES NORTHEAST OF BAKER TO 16
MILES SOUTHEAST OF BAKER...MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
SACRAMENTO PASS...
HIGHWAY 6 IN EASTERN WHITE PINE COUNTY...
&&
LAT...LON 3895 11419 3908 11434 3920 11444 3940 11439
3941 11403 3885 11404
TIME...MOT...LOC 2336Z 221DEG 50KT 3922 11414 3912 11401
3893 11385
$$
JRM025
WWUS55 KLKN 262358
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
458 PM PDT FRI SEP 26 2014
NVC033-270008-
/O.CAN.KLKN.SV.W.0083.000000T0000Z-140927T0015Z/
WHITE PINE NV-
458 PM PDT FRI SEP 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WHITE PINE COUNTY
IS CANCELLED...
BRIEF HEAVY RAIN...AND GUSTY WINDS WILL STILL BE POSSIBLE.
&&
LAT...LON 3895 11419 3908 11434 3920 11444 3940 11439
3941 11403 3885 11404
TIME...MOT...LOC 2358Z 221DEG 50KT 3945 11388 3935 11375
3916 11359
$$
94What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:35 PM PDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 26, 2:35 PM PDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 235 PM PDT FRI SEP 26 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING COOL AND WET WEATHER TO THE SILVER STATE THROUGH MONDAY MORNING WITH SHOWERS AND THUNDERSTORMS POSSIBLE OVER THE WEEKEND. FALL WEATHER WILL CONTINUE INTO NEXT WEEK WITH DAYTIME TEMPERATURES IN THE 60S AND LOW 70S. && .SHORT TERM...TONIGHT THROUGH SUNDAY. COMPLEX FORECAST WITH 500MB LOW MOVING INTO CENTRAL CALIFORNIA THIS EVENING AND SLOWLY TRACKING THROUGH CENTRAL NEVADA SATURDAY AND SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH ABOUT MIDNIGHT ACROSS EASTERN WHITE PINE AND EASTERN ELKO COUNTY WITH ALL THE INGREDIENTS IN PLACE WITH PW'S OF .75 TO NEAR AN INCH...EFFECTIVE SHEAR OF 30 TO 40 KNOTS AND CAPE OF 500 TO 1000 J/KG. AS LOW EJECTS INTO CENTRAL CALIFORNIA TONIGHT THUNDERSTORMS WILL PERSIST THROUGH THE MORNING HOURS AS NICE DIFFLUENT AREA SETS UP OVER CENTRAL NEVADA. SOME AREAS ACROSS FAR EASTERN NEVADA COULD SEE SOME COPIOUS RAINFALL OF OVER A HALF INCH...THERE IS A CHANCE FOR SOME FLASH FLOODING OR AREAL FLOOD ADVISORIES...HOWEVER WITH STORM MOTIONS OF 30 TO 35 MPH TRAINING OF STORMS WILL BE NEEDED FOR FLASH FLOODING TO DEVELOP...THE MOST LIKELY AREAS OF FLOODING WOULD BE ON THE BURN SCARS IN WHITE PINE COUNTY. SATURDAY MORE SHOWERS AND THUNDERSTORMS ON TAP WITH THE BAND OF STORMS NEAR THE NEVADA/UTAH BORDER PUSHING EAST AND NICE RAINFALL DEVELOPING IN DEFORMATION ZONE NORTH OF LOW PRESSURE ACROSS ELKO AND HUMBOLDT COUNTIES. THE FLY IN THE OINTMENT FOR SATURDAY'S FORECAST IS A DRY SLOT WHICH IS FORECAST BY ALL MODELS TO DEVELOP ACROSS PORTIONS OF CENTRAL NEVADA INTO SOUTHERN ELKO COUNTY...HOWEVER ONLY LOWERED POPS AND CLOUD COVER SLIGHTLY AS SLIGHT DIFFERENCES IN MODELS LED TO LOWER CONFIDENCE IN EXACT POSITION OF DRY SLOT. SUNDAY THE LOW WILL SLOWLY MEANDER AND TRACK ACROSS CENTRAL NEVADA SO MORE RAIN ACROSS THE CWA WITH BEST CHANCES ACROSS ELKO AND HUMBOLDT COUNTY WHERE THE DEFORMATION ZONE WILL PERSIST AND PRODUCE LIFT TO KEEP SHOWERS GOING MOST OF THE DAY. SOME AREAS COULD SEE A QUARTER TO A HALF INCH OF RAIN ACROSS NORTHERN NEVADA. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. AS THE UPPER LOW MOVES INTO WESTERN UTAH MOST OF THE PRECIP AND ASSOCIATED DYNAMICS WILL PUSH EAST OF THE CWA. HOWEVER...SOME WRAP AROUND MOISTURE AND PRECIP WILL REMAIN OVER EXTREME NORTHERN NV THROUGH 18Z MONDAY. THUS HAVE LOWERED POPS SOUTH OF THIS AREA DURING THIS TIMEFRAME. A RIDGE BUILDS INTO NEVADA MONDAY WITH A SHORTWAVE MOVING THROUGH THE FLOW OVER NORTHEAST NV. HAVE LOW POPS OVER NORTHERN NV WITH THE REST OF THE CWA REMAINING DRY. DRIER AND COOLER AIRMASS ASSOCIATED WITH NORTHWEST FLOW ALOFT TUESDAY INTO WEDNESDAY. STRONG H5 RIDGE BUILDS OVER NEVADA ON FRIDAY WITH TEMPERATURES REACHING INTO THE LOW TO MID 80S MOST AREAS...OTHERWISE TEMPERATURES NEAR NORMAL DURING THE PERIOD. && .AVIATION...AS THE JET STREAM REMAINS OVER NORTHERN AND CENTRAL NEVADA TONIGHT...WINDS WILL GUSTY THROUGH SATURDAY. EXPECT THUNDERSTORMS OVER KELY TONIGHT...SOME POSSIBLY SEVERE WITH HEAVY RAIN...HAIL AND GUSTY WINDS. RAIN WILL DEVELOP OVER WESTERN NV AROUND 12Z SATURDAY. FLIGHT CATEGORY WILL DEGRADE TO MVFR AT TIMES AT ELY. && .FIRE WEATHER...COOLER WITH WETTING RAINS FOR MOST OF THE AREA THIS WEEKEND WITH THUNDERSTORMS ON SATURDAY BUT FIRE STARTS ARE UNLIKELY. RAIN WILL CONTINUE ACROSS FAR NORTHERN NEVADA ON MONDAY MORNING. THEN DRY AND COOLER WEATHER THROUGH MUCH OF NEXT WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...WHITE PINE COUNTY. && 90/87/87/90
In the hours before
Special weather statement, Sep 26, 4:12 PM PDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
412 PM PDT FRI SEP 26 2014
NVZ035-270000-
WHITE PINE COUNTY NV-
412 PM PDT FRI SEP 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE PINE COUNTY
UNTIL 500 PM PDT/600 PM MDT/...
AT 409 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHOSHONE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
GREAT BASIN NATIONAL PARK...
BAKER...
SACRAMENTO PASS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3867 11406 3867 11425 3892 11461 3934 11418
3927 11404 3891 11404 3887 11403 3868 11404
TIME...MOT...LOC 2311Z 211DEG 27KT 3888 11434
JRMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:19 AM PDT | Wind Advisory | LKN | Nye, White Pine | 18 hr |
| Sep 26, 4:12 PM PDT | Special Weather Statement | LKN | 48 min | |
| Sep 26, 4:33 PM PDT | Areal Flood Advisory | LKN | White Pine | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.